Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

July 27, 2021Indian River County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 27, 2021, 3:15 PM EDT for Indian River County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 3:15 PM EDT (19:15 UTC)
Expired
Jul 27, 2021, 3:45 PM EDT
In force
30 min
Issued by
NWS Melbourne, FL

County Indian River County, FL

The radar

The Melbourne radar (KMLB), 39 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
848 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

164 
WWUS82 KMLB 271915
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
315 PM EDT Tue Jul 27 2021

FLZ047-054-271945-
Southern Brevard County-Indian River-
315 PM EDT Tue Jul 27 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL INDIAN RIVER AND
SOUTHEASTERN BREVARD COUNTIES...

At 314 PM EDT, a strong thunderstorm was located over Roseland. The
storm is nearly stationary.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Palm Bay, Sebastian, Vero Beach, Fellsmere and Roseland. 

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2765 8066 2792 8065 2792 8044 2788 8042
      2764 8041
TIME...MOT...LOC 1914Z 253DEG 2KT 2783 8051 

$$

KN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 9:22 AM EDT, 5 hours 53 minutes earlier.

Area forecast discussion, Jul 27, 9:22 AM EDT, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
922 AM EDT Tue Jul 27 2021

.DISCUSSION...

...Peak Heat Indices 101-106F Today...
...Locally Heavy Rainfall in a Few Storms this Afternoon/Evening...

Current-Tonight...The Atlantic high pressure ridge axis remains
suppressed across south Florida providing for early morning, light,
SWRLY winds across ECFL. The light winds will become ESE/SE near the
coast by early afternoon with sea breeze formation and slow
penetration inland into mid/late afternoon. The 915 MHZ USAF Cape
wind profilers show a dominant SWRLY direction above the surface
thru 10.0 ft, though speeds average fairly light, generally 5-10
kts. Storm steering flow this afternoon/evening will be light
southerly (5 kts), though with such a light component
larger/stronger boundary collisions will allow for storm movement to
be erratic at times. PWAT values will average well in excess of 2
inches areawide. Temperatures at 500 mb remain fairly warm at -5.5C
to -6.5C. While lapse rates are not that impressive, parameters will
be in place for SCT-NMRS (50-60pct) convection. A few storms could
be strong with primary threats of frequent cloud to ground lightning
strikes, gusty winds of 40 to 45 mph and torrential downpours
leading to isolated rainfall totals of 1 to 3 inches in some
locations. This may cause localized flooding of roads and other
poorly drained urban and low-lying areas.

Lingering early evening convection will weaken and/or move offshore
by midnight. Max temps L-M90s with peak heat indices 101-106F. Mins
in the M70s for most areas.

&&

.AVIATION...Light morning SWRLY flow will transition to ESE/SE along
the coast with sea breeze formation early this afternoon. Due to a
slightly stronger (overall) WRLY flow through the atmospheric column
showers/storms will be highest in coverage across the eastern
peninsula late day/early evening. Already have inherited some
"Vicinity"/"Tempo" wording to deal with this and will update as
necessary. Coverage will range from SCT-NMRS as we venture into late
day.

&&

.MARINE...Current-Tonight...Morning SSW flow around 10 kts will
become S/SSE (ESE at coast) this afternoon. The wind component will
switch back to SSW/SW this evening and overnight. While sea breeze
formation at the coast will be early in the afternoon, showers and
storms could develop by mid to late afternoon lasting into the
evening and pose a threat across the Intracoastal Waterway and very
near shore Atlc waters. Storm steering flow will be out of the south
or SSW and could be erratic at times due to the weak nature (5 kts).
Seas generally 2-3 ft but could build to 4 ft well offshore (north
of Cape) and, of course, will be locally higher invof stronger
storms.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Sedlock/Negron/Haley
Hazardous weather outlook, Jul 27, 9:50 AM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
950 AM EDT Tue Jul 27 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-280000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
950 AM EDT Tue Jul 27 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A continued very moist south to southwest wind flow will lead to
the development of numerous afternoon showers and lightning
storms across east central Florida, mainly from late afternoon
through early evening.

Today's storms will move north to northeast at around 5 mph. The
strongest storms will be capable of producing frequent cloud to
ground lightning strikes, torrential downpours, and wind gusts
of 40 to 45 mph. Move indoors to safety at the first sign of
threatening skies, or if you hear thunder.

.FLOOD IMPACT...
Today's more intense, slow moving storms will be capable of
producing rainfall totals of 1 to 3 inches in some locations.
This may cause localized flooding of roads and other poorly
drained urban and low lying areas. Never drive into an area
where water covers the road.

.MARINE THUNDERSTORM GUST IMPACT...
The threat remains for thunderstorm wind gusts to around 35 knots on
inland lakes, the Intracoastal Waterway and near shore Atlantic
waters during the late afternoon and early evening. Move to safe
harbor in advance of storms today.

.EXCESSIVE HEAT IMPACT...
The combination of high temperatures in the lower to mid 90s with
high humidity will lead to afternoon heat index values between 101
and 106 degrees across east central Florida. If you will be engaged
in any outdoor activity today be sure to remain well-hydrated and
take frequent indoor rest breaks.

.RIP CURRENT IMPACT...
There will be a Moderate Risk of dangerous rip currents at the
central Florida Atlantic beaches again today. While rip currents
will be present all day, the threat will be highest from 200 PM
through 800 PM due to tidal effects. Always swim within sight of a
lifeguard and never enter the water alone.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered afternoon and early evening lightning storms are forecast
each day through next weekend. Frequent cloud to ground lightning
strikes, torrential downpours, and wind gusts up to 40 mph will
be the main threats. Localized poor drainage flooding is possible
in areas that receive heavy rainfall.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.
However, spotters are requested to report any rainfall amounts in
excess of two inches, or observation of flooding to the National
Weather Service in Melbourne.

Sedlock/Cristaldi

In the hours before

Local storm report, Jul 27, 3:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
315 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FUNNEL CLOUD     3 ESE FELLSMERE         27.75N 80.55W
07/27/2021                   Indian River       FL   TRAINED SPOTTER

            SPOTTER REPORTS FUNNEL CLOUD ABOUT 3 MILES WEST OF
            LIBERTY MAGNET SCHOOL IN SEBASTIAN. COULD NOT TELL IF IT
            WAS TOUCHING THE GROUND BUT QUICKLY DISSIPATED.

&&

JRS
Special weather statement, Jul 27, 3:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
315 PM EDT Tue Jul 27 2021

FLZ047-054-271945-
Southern Brevard County-Indian River-
315 PM EDT Tue Jul 27 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL INDIAN RIVER AND
SOUTHEASTERN BREVARD COUNTIES...

At 314 PM EDT, a strong thunderstorm was located over Roseland. The
storm is nearly stationary.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Palm Bay, Sebastian, Vero Beach, Fellsmere and Roseland.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2765 8066 2792 8065 2792 8044 2788 8042
      2764 8041
TIME...MOT...LOC 1914Z 253DEG 2KT 2783 8051

KN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:25 PM EDTSpecial Weather StatementMLBIndian River35 min
Jul 27, 4:46 PM EDTSpecial Weather StatementMLBVolusia29 min
Jul 27, 5:31 PM EDTAreal Flood AdvisoryMLBLake, Orange, Seminole119 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.